Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Sioux Falls, SD

August 10, 2013Clay County, Lincoln County, Turner County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 10, 2013, 11:26 PM CDT for Clay County, Lincoln County, Turner County, South Dakota. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2013, 11:26 PM CDT (04:26 UTC)
Expired
Aug 11, 2013, 12:00 AM CDT
In force
34 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, SD, Lincoln County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 54 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 11:42 PM CDTHAIL 14 N Centerville, SDSOME DAMAGE TO HOUSE SIDING AND FIELDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WUUS53 KFSD 110426
SVRFSD
SDC027-083-125-110500-
/O.NEW.KFSD.SV.W.0092.130811T0426Z-130811T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1126 PM CDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHWESTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHEASTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL MIDNIGHT CDT

* AT 1123 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIBORG...
  AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL AREAS SOUTH OF DAVIS THROUGH 1140 PM CDT.
  CENTERVILLE AROUND 1145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4315 9716 4317 9717 4317 9723 4333 9712
      4319 9669 4308 9676 4308 9680 4301 9680
      4300 9681
TIME...MOT...LOC 0426Z 297DEG 23KT 4321 9706

HAIL...1.00IN
WIND...60MPH

$$

JH
2 follow-up statements
497 
WWUS53 KFSD 110444
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 PM CDT SAT AUG 10 2013

SDC027-083-125-110500-
/O.CON.KFSD.SV.W.0092.000000T0000Z-130811T0500Z/
LINCOLN SD-CLAY SD-TURNER SD-
1144 PM CDT SAT AUG 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TURNER...NORTHEASTERN CLAY AND SOUTHWESTERN LINCOLN COUNTIES UNTIL
MIDNIGHT CDT...

AT 1140 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED ABOUT 5 MILES 
SOUTH OF DAVIS...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN CLAY...SOUTHEASTERN TURNER AND SOUTHWESTERN LINCOLN 
COUNTIES. LOCALLY HEAVY RAIN IS ALSO LIKELY WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4315 9716 4317 9717 4317 9722 4333 9712
      4319 9669 4308 9676 4308 9680 4301 9680
      4300 9681
TIME...MOT...LOC 0444Z 286DEG 18KT 4319 9696

HAIL...1.00IN
WIND...60MPH

$$
375 
WWUS53 KFSD 110500
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1200 AM CDT SUN AUG 11 2013

SDC027-083-125-110509-
/O.EXP.KFSD.SV.W.0092.000000T0000Z-130811T0500Z/
LINCOLN SD-CLAY SD-TURNER SD-
1200 AM CDT SUN AUG 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TURNER...
NORTHEASTERN CLAY AND SOUTHWESTERN LINCOLN COUNTIES WILL EXPIRE AT
MIDNIGHT CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAR SOUTH 
CENTRAL TURNER AND NORTHERN CLAY COUNTIES UNTIL 1215 AM CDT...FOR A 
STORM LOCATED NEAR IRENE AND MOVING SOUTHEAST AT 30 MPH.

LAT...LON 4315 9716 4317 9717 4317 9722 4333 9712
      4319 9669 4308 9676 4308 9680 4301 9680
      4300 9681
TIME...MOT...LOC 0459Z 286DEG 18KT 4317 9686

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:43 PM CDT, 43 minutes earlier.

Area forecast discussion, Aug 10, 10:43 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1043 PM CDT SAT AUG 10 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 417 PM CDT SAT AUG 10 2013

UNSETTLED WEATHER WILL PERSIST TONIGHT AS A NEARLY STATIONARY
BOUNDARY STRETCHING INTO OUR EXTREME SOUTHWESTERN CORNER DRIFTS
NORTHWARD AS A WARM FRONT. SCATTERED HIGH BASED SHOWERS WITH A FEW
LIGHTNING STRIKES CONTINUE TO STREAM EASTWARD FROM THIS FRONT ACROSS
SOUTH CENTRAL SOUTH DAKOTA...BUT CONTINUE TO RUN UP AGAINST MUCH
DRIER LOWER LEVELS TO THE EAST. ACTIVITY CONTINUES TO DISSIPATE
MOVING INTO THE INTERSTATE 29 CORRIDOR AND WILL LIKELY DISSIPATE
ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA THROUGH THE REMAINDER
OF THE AFTERNOON. PRECIPITATION CHANCES IMPROVE THIS EVENING ONCE
AGAIN ACROSS SOUTH CENTRAL TO EAST CENTRAL SOUTH DAKOTA...MAINLY
THROUGH THE HIGHWAY 14 CORRIDOR WITH THE ARRIVAL OF A SHORTWAVE
TROUGH CURRENTLY LOCATED OVER WESTERN NORTH DAKOTA.

THIS WAVE DROPS SOUTHEASTWARD THROUGH THE FORECAST AREA LATE TONIGHT
AND SUNDAY MORNING. GFS AND ECMWF ARE A BIT QUICKER THAN THE NAM
WITH BRINGING THIS WAVE THROUGH...BUT DID SOMEWHAT OF A BLEND OF THE
MODELS FOR TIMING. ALL MODELS POINT TOWARDS AREAS ALONG AND NORTH OF
INTERSTATE 90 WITH THE BEST PRECIPITATION FOCUS...PARTICULARLY ALONG
THE HIGHWAY 14 CORRIDOR FROM LATE THIS EVENING THROUGH AROUND
DAYBREAK. SEVERE POTENTIAL STILL LOOKS MINIMAL AT BEST WITH PRETTY
WEAK CAPES BUT STRONG SHEAR. CANNOT COMPLETELY RULE OUT AN ISOLATED
SEVERE STORM THIS EVENING IN SOUTH CENTRAL SD NEAR THE BOUNDARY...SO
WILL LEAVE MENTION IN THE HWO. WITH EXTREME HIGH PRECIPITABLE WATER
VALUES MOVING INTO THE AREA...THE MAIN THREAT WITH STORMS TONIGHT
WILL BE LOCALLY HEAVY RAINFALL.

BOUNDARY BECOMES HUNG UP ACROSS NORTHWEST IOWA BY SUNDAY AFTERNOON.
THE BULK OF THE PRECIPITATION SHOULD EXIT THE AREA BY MID
MORNING...HOWEVER WE COULD SEE ADDITIONAL STORMS FIRE ALONG THE
BOUNDARY IN THE AFTERNOON. WILL LEAVE SCATTERED POPS IN IOWA INTO
THE AFTERNOON. HIGHS WILL BE IN THE MID 70S TO LOWER 80S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 417 PM CDT SAT AUG 10 2013

DEPENDING ON THE LOCATION OF THE LOW LEVEL FRONTAL BOUNDARY COULD
SEE SOME SHOWER AND THUNDERSTORM ACTIVITY SUNDAY EVENING NEAR THE
MISSOURI RIVER TO STORM LAKE. CAPE SHOULD END UP AROUND 2000 J/KG WITH
DEEP LAYER SHEAR AROUND 30 KTS. THIS MAY BE ENOUGH FOR A FEW MARGINAL
SEVERE STORMS IN THIS AREA THROUGH THE EVENING. AFTER SUNSET WOULD
EXPECT MOST OF THE ACTIVITY TO DISSIPATE OR PUSH SOUTH OF THE
AREA...ALTHOUGH COULD SEE SOME LINGERING ELEVATED CONVECTION NEAR THE
850 MB BOUNDARY. THE MONDAY THROUGH WEDNESDAY PERIOD WILL SEE OUR
LOCATION IN BETWEEN EAST COAST TROUGHING AND UPPER RIDGING DEVELOPING
WEST OF THE ROCKIES. THIS SHOULD BRING MAINLY DRY AND COOL
CONDITIONS...WITH TEMPERATURES REMAINING SEVERAL DEGREES BELOW
AVERAGE...MAINLY MID 70S TO NEAR 80. SOME SIGNS THAT WE COULD SEE A
FEW ISOLATED SHOWERS OR THUNDERSTORMS ON MONDAY AS A WEAK BOUNDARY
AND WAVE DROPS SOUTH...BUT WILL STAY WITH CONSISTENCY AND KEEP THE
FORECAST DRY UNTIL CONFIDENCE INCREASES. EVEN IF WE DO SEE
SOMETHING...BEST CHANCE SHOULD BE NORTH OF INTERSTATE 90 AND SHOULD
BE PRETTY ISOLATED. OTHERWISE...ONLY CHANCE OF SEEING ANY STORM
ACTIVITY WILL BE IN SOUTH CENTRAL SOUTH DAKOTA...WHERE UPSLOPE FLOW
AND SOME MID LOW TO MID LEVEL CONVERGENCE MAY BE ABLE TO GENERATE
SOME ACTIVITY.

MODELS IN AGREEMENT THAT THE RIDGE BEGINS TO START BUILDING EAST
THURSDAY INTO SATURDAY. A WAVE RIDING ALONG THE EDGE OF THE BUILDING
RIDGE CONTINUES TO BE PROGGED TO MOVE THROUGH THURSDAY INTO THURSDAY
NIGHT. THUS THIS PROBABLY REPRESENTS OUR BEST CHANCE OF PRECIP IN THE
EXTENDED...BUT IT STILL ONLY WARRANTS A 30 POP AT THIS POINT.
OTHERWISE SHOULD SEE A SLOW WARMING TREND...WITH HIGHS POSSIBLY
APPROACHING NORMAL BY SATURDAY. LONG RANGE ENSEMBLES STILL HINTING THAT
NEXT WEEK MAY FINALLY SEE THE RETURN OF NEAR OR SLIGHTLY ABOVE NORMAL
TEMPERATURES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1039 PM CDT SAT AUG 10 2013

DUE TO LOW LEVEL JET AND BOUNDARY INTERACTIONS...SHOWERS AND
THUNDERSTORMS WILL CONTINUE NEAR THE TAF LOCATIONS OF KFSD AND
KHON THROUGH 08Z. MOST OF THE PRECIP LOOKS LIKE WILL STAY NORTH OF
KSUX. WILL HAVE TO WATCH WHAT DEVELOPS AHEAD OF UPPER LEVEL STORM
SYSTEM DIVING SOUTHEAST OUT OF NORTH DAKOTA. AT THIS TIME...EXPECT
PRECIP THAT DEVELOPS WITH THE WAVE WILL BE TOWARDS DAWN. VFR FOR
ALL TAF LOCATIONS EXCEPT MVFR VSBYS WHEN ASSOCIATED WITH -TSRA.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...CHENARD
AVIATION...
Hazardous weather outlook, Aug 10, 11:19 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 AM CDT SAT AUG 10 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1119 AM CDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THE CHANCE OF THUNDERSTORMS WILL INCREASE THROUGH THE LATE
AFTERNOON AND TONIGHT...WITH THE GREATEST COVERAGE OF SHOWERS AND
THUNDERSTORMS EXPECTED OVERNIGHT IN AREAS ALONG AND NORTH OF
INTERSTATE 90. THE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT IS LOW. HOWEVER... ISOLATED SEVERE STORMS COULD
DEVELOP IN AREAS ALONG AND WEST OF THE JAMES RIVER DURING THE
LATE AFTERNOON AND EVENING. IF STORMS DO BECOME SEVERE... HAIL TO
THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH WOULD BE THE
GREATEST THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
WITH THE STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS WILL LINGER INTO SUNDAY ACROSS PORTIONS
OF THE AREA...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM
YANKTON TO SIOUX FALLS TO MARSHALL. THESE STORMS ARE NOT EXPECTED
TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 10, 7:40 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
740 PM CDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             4 NNW OLIVET            43.30N 97.70W
08/10/2013  E1.50 INCH       HUTCHINSON         SD   PUBLIC

&&

HEITKAMP
Local storm report, Aug 10, 7:50 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
750 PM CDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             MITCHELL                43.73N 98.03W
08/10/2013  E1.00 INCH       DAVISON            SD   BROADCAST MEDIA

            NORTHEAST SECTION OF MITCHELL AND VERY SHORT IN DURATION.

&&

HEITKAMP
Local storm report, Aug 10, 8:00 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             3 SW YANKTON            42.86N 97.43W
08/10/2013  E0.88 INCH       YANKTON            SD   EMERGENCY MNGR

&&

HEITKAMP
Local storm report, Aug 10, 8:07 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             2 SW YANKTON            42.87N 97.42W
08/10/2013  E1.25 INCH       YANKTON            SD   EMERGENCY MNGR

&&

HEITKAMP
Local storm report, Aug 10, 9:12 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     PARKSTON                43.39N 97.99W
08/10/2013                   HUTCHINSON         SD   EMERGENCY MNGR

            SIGNS AND BUILDINGS DAMAGED AT INTERSECTION OF SOUTH
            DAKOTA HIGHWAYS 37 AND 44. CAMPER ALSO OVERTURNED AND
            FENCE DESTROYED.

&&

HEITKAMP
Local storm report, Aug 10, 9:19 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             2 SW YANKTON            42.87N 97.42W
08/10/2013  E1.25 INCH       YANKTON            SD   EMERGENCY MNGR

0800 PM     HAIL             3 SW YANKTON            42.86N 97.43W
08/10/2013  E0.88 INCH       YANKTON            SD   EMERGENCY MNGR

0743 PM     HAIL             MITCHELL                43.73N 98.03W
08/10/2013  E1.00 INCH       DAVISON            SD   BROADCAST MEDIA

            NORTHEAST SECTION OF MITCHELL AND VERY SHORT IN DURATION.

0738 PM     HAIL             4 NNW OLIVET            43.30N 97.70W
08/10/2013  E1.50 INCH       HUTCHINSON         SD   PUBLIC

0712 PM     HAIL             3 SE DIMOCK             43.45N 97.95W
08/10/2013  E1.50 INCH       HUTCHINSON         SD   PUBLIC

            HAIL COMPLETELY COVERED THE GROUND AND DAMAGED SIDING OF
            HOUSE.

0705 PM     TSTM WND DMG     PARKSTON                43.39N 97.99W
08/10/2013                   HUTCHINSON         SD   EMERGENCY MNGR

            SIGNS AND BUILDINGS DAMAGED AT INTERSECTION OF SOUTH
            DAKOTA HIGHWAYS 37 AND 44. CAMPER ALSO OVERTURNED AND
            FENCE DESTROYED.

0703 PM     HAIL             2 N PARKSTON            43.42N 97.99W
08/10/2013  E2.00 INCH       HUTCHINSON         SD   PUBLIC

&&

HEITKAMP

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:00 PM CDTSevere Thunderstorm WarningFSDHutchinson45 min
Aug 10, 7:25 PM CDTSevere Thunderstorm WarningFSDHutchinson50 min
Aug 10, 7:56 PM CDTSevere Thunderstorm WarningFSDYankton49 min
Aug 10, 8:27 PM CDTSevere Thunderstorm WarningFSDYankton48 min
Aug 10, 9:43 PM CDTAreal Flood WarningFSDDavison, Hanson, Hutchinson, McCook, Turner6 hr
Aug 10, 11:37 PM CDTSevere Thunderstorm WarningFSDClay, Turner, Yankton38 min
Aug 11, 12:20 AM CDTSevere Thunderstorm WarningFSDClay, Union40 min
Aug 11, 1:32 AM CDTSevere Thunderstorm WarningFSDLincoln, McCook, Minnehaha43 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.